Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Wilmington, NC

June 28, 2011Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 28, 2011, 5:43 PM EDT for Robeson County, North Carolina. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2011, 5:43 PM EDT (21:43 UTC)
Expired
Jun 28, 2011, 6:30 PM EDT
In force
47 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 105 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 5:50 PM EDTTSTM WND DMGRed Springs, NCTREES AND POWER LINES DOWN ACROSS TOWN. ONE TREE FELL ON A CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

549 
WUUS52 KILM 282143
SVRILM
NCC155-282245-
/O.NEW.KILM.SV.W.0110.110628T2143Z-110628T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
543 PM EDT TUE JUN 28 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELROD...OR 10 MILES WEST OF
  LUMBERTON...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   PEMBROKE...
   BUIE...
   RED SPRINGS...
   LUMBERTON...
   SHANNON...
   BARKER TEN MILE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3486 7892 3475 7885 3474 7885
      3469 7880 3467 7880 3454 7927 3472 7938
      3476 7935 3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2143Z 242DEG 17KT 3460 7918

$$

TRA
5 follow-up statements
526 
WWUS52 KILM 282151
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
551 PM EDT TUE JUN 28 2011

NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
551 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR ROBESON COUNTY...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PEMBROKE...OR 9 MILES WEST OF LUMBERTON...MOVING 
NORTHEAST AT 20 MPH. A SECOND SEVERE THUNDERSTORM IN THE RED SPRINGS 
AREA COULD BE PRODUCING HAIL UP TO THE SIZE OF QUARTERS AS WELL.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAKULLA...
BUIE...RED SPRINGS...SHANNON...BARKER TEN MILE...RENNERT...REX...
LUMBER BRIDGE...HOWELLSVILLE...ST. PAULS...PARKTON AND TOLARSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3482 7890 3475 7885 3474 7885
      3470 7881 3469 7882 3461 7900 3456 7921
      3475 7936 3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2151Z 237DEG 17KT 3465 7915

$$

TRA
144 
WWUS52 KILM 282203
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
603 PM EDT TUE JUN 28 2011

NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
603 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT 
FOR ROBESON COUNTY...

AT 601 PM EDT...A SEVERE THUNDERSTORM WAS SHOWN ON NATIONAL WEATHER 
SERVICE DOPPLER RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
BUIE...OR 7 MILES NORTHWEST OF LUMBERTON...MOVING NORTHEAST AT 25 
MPH. A SECOND SEVERE THUNDERSTORM WAS IN NORTHERN ROBESON COUNTY 
NORTHEAST OF RED SPRINGS APPROACHING PARKTON AND REX...ALSO MOVING 
NORTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED
SPRINGS...BARKER TEN MILE...SHANNON...RENNERT...HOWELLSVILLE...REX...
ST. PAULS...LUMBER BRIDGE...TOLARSVILLE AND PARKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3481 7890 3475 7885 3474 7885
      3470 7881 3461 7900 3459 7911 3466 7923
      3484 7929 3484 7919 3496 7903
TIME...MOT...LOC 2202Z 224DEG 20KT 3471 7910

$$

TRA
972 
WWUS52 KILM 282212
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
612 PM EDT TUE JUN 28 2011

NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
612 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ROBESON COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR RENNERT...OR 8 MILES
NORTH OF LUMBERTON...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHANNON...
HOWELLSVILLE...REX...ST. PAULS...LUMBER BRIDGE...TOLARSVILLE AND
PARKTON.

MANY TREES AND POWER LINES HAVE BEEN DAMAGED IN THE RED SPRINGS 
VICINITY DUE TO THIS STORM.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3481 7890 3475 7885 3474 7885
      3470 7882 3461 7900 3472 7912 3484 7919
      3496 7903
TIME...MOT...LOC 2211Z 224DEG 20KT 3475 7906

$$

TRA
029 
WWUS52 KILM 282221
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
621 PM EDT TUE JUN 28 2011

NCC155-282245-
/O.CON.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
621 PM EDT TUE JUN 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN ROBESON COUNTY...

AT 619 PM EDT...A SEVERE THUNDERSTORM WAS INDICATED BY NATIONAL 
WEATHER SERVICE DOPPLER RADAR CAPABLE OF PRODUCING DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ST. PAULS...OR 12 
MILES NORTH OF LUMBERTON...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOLARSVILLE
AND PARKTON.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3490 7893 3481 7890 3475 7885 3474 7886
      3470 7896 3474 7902 3492 7909 3496 7903
TIME...MOT...LOC 2221Z 226DEG 29KT 3481 7893

$$

TRA
557 
WWUS52 KILM 282230
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
630 PM EDT TUE JUN 28 2011

NCC155-282240-
/O.CAN.KILM.SV.W.0110.000000T0000Z-110628T2245Z/
ROBESON NC-
630 PM EDT TUE JUN 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBESON COUNTY IS
CANCELED...

AT 628 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL 
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772.

LAT...LON 3490 7893 3481 7890 3475 7885 3474 7886
      3470 7896 3474 7902 3492 7909 3496 7903
TIME...MOT...LOC 2230Z 226DEG 29KT 3486 7887

$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:55 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 28, 2:55 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
255 PM EDT TUE JUN 28 2011

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND MOVE ACROSS THE
AREA ON WEDNESDAY. THE GREATEST POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL BE THIS AFTERNOON INTO WEDNESDAY AFTERNOON. SOME
THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BE STRONG TO SEVERE.
FLOODING WILL BE POSSIBLE IN THOSE AREAS WHERE THUNDERSTORMS
REPEATEDLY MOVE ACROSS THE SAME AREA. WEAK HIGH PRESSURE WILL FOLLOW
FROM THE NORTH THURSDAY THROUGH FRIDAY. BERMUDA HIGH PRESSURE WILL
BUILD BACK ACROSS THE AREA THROUGH THE HOLIDAY WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM TUESDAY...AFTERNOON CU HAS DEVELOPED WEST OF THE SEA
BREEZE AND THE BEST ENHANCEMENT IS SEEN OVER INLAND NORTHEAST
SOUTH CAROLINA. ION THE CU FIELD IS SEEN OVER SOUTH CAROLINA.
CURRENT MESOANALYSIS IS SHOWING SURFACE BASED CAPES OF 4000 J/KG
JUST WEST OF SEA BREEZE BOUNDARY WHILE 100 MB MIXED CAPE IS
RUNNING AROUND 2000 J/KG. PRECIPTABLE WATERS CONTINUE BETWEEN
1.75 AND 2.00 INCHES. THE DCAPE VALUES ARE STILL AROUND 800-900 J/KG.
WITH FREEZING LEVEL VERY HIGH...DOWNBURST IS STILL THIS EVENINGS
BIGGEST SEVERE WEATHER THREAT.

THE CONVECTION IS EXPECTED TO CONTINUE OVERNIGHT AS A FRONTAL
BOUNDARY WILL PUSH INTO THE NORTHWEST PART OF THE AREA OVERNIGHT.
SO AT THIS TIME WILL CONTINUE A CHANCE OF CONVECTION OVERNIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...A COLD FRONT WILL MOVE THROUGH THE AREA
WEDNESDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE AREA AGAIN.
BASED ON THE POSITION OF THE FRONT...THE GREATEST POTENTIAL FOR
STORMS LOOKS TO BE EAST OF INTERSTATE 95.  SLIGHTLY COOLER AND DRIER
AIR WILL FILTER INTO THE AREA THURSDAY AND THURSDAY NIGHT.  WHILE
ISOLATED THUNDERSTORMS ARE NOT OUT OF THE QUESTION ALONG THE SEA
BREEZE THURSDAY...THE POTENTIAL IS LOW ENOUGH THAT IT WILL NOT BE
INCLUDED IN THE FORECAST.  TEMPERATURES WILL RANGE FROM UPPER 80S TO
LOWER 90S WEDNESDAY AND MID 80S TO AROUND 90 THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 1 PM TUESDAY...PERIOD WILL BEGIN WITH A COLD FRONT WELL TO THE
SOUTH AND HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH. UPPER
RIDGE OVER THE SOUTHERN PLAINS BUILDS EAST THROUGH THE PERIOD WHICH
FAVORS A DRY FORECAST THROUGH MUCH OF THE HOLIDAY WKND AS ENERGY
IMPULSES IN THE UPPER FLOW ARE DIVERTED WELL NORTH OF THE CAROLINAS.
PWATS THROUGH SATURDAY REMAIN AOB 1.5 INCHES...THEN BEGIN TO RISE
TOWARDS THE JULY 4TH HOLIDAY AS BERMUDA HIGH PRESSURE SETS
UP...AGAIN RETURNING THE AREA TO A TYPICAL SUMMERTIME PATTERN. THIS
WILL CREATE MORE TYPICAL DIURNAL TSTM ACTIVITY ALONG THE PIEDMONT
TROUGH AND SEA BREEZE FOR THE END OF THE PERIOD. HOWEVER...GUIDANCE
IS PROBABLY OVERDOING PRECIP POTENTIAL AS IT MAY BE BREAKING DOWN
THE UPPER RIDGE TOO QUICKLY. WILL INCREASE POP EACH DAY THROUGH THE
END OF THE PERIOD BUT KEEP ONLY SLIGHT CHANCE ATTM. BY TUESDAY
CONSENSUS DOES BREAK DOWN THE UPPER RIDGE SO BEST CHANCE OF PRECIP
WILL BE THE VERY END OF THE EXTENDED.

WITH BUILDING UPPER RIDGE AND 850 TEMPS CLIMBING INTO THE LOW 20S
CELSIUS...SURFACE TEMPS WILL RISE INTO THE MIDDLE AND UPPER
90S...PEAKING ON THE 4TH WITH A FEW 100 DEGREE READINGS POSSIBLE.
TEMPERATURES WILL FALL ON TUESDAY BUT REMAIN ABOVE CLIMO. MINS EACH
NIGHT WILL STAY MUGGY...FROM AROUND 70 TO THE MID 70S.

EARLY GLANCE AT WEATHER FOR FIREWORKS DISPLAYS ON THE NIGHTS OF THE
3RD AND 4TH SUGGESTS MOSTLY CLEAR SKY CONDITIONS AND WARM
TEMPERATURES WITH ONLY AN ISOLATED SHOWER POSSIBLE.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE
AFTERNOON CONVECTION.

DIURNAL CU BEGINNING TO SPREAD ACROSS THE CWA. THERE IS CURRENTLY NO
ACTIVITY ON RADAR...BUT SCATTERED SHOWERS AND STORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON/EVENING. GOOD SFC HEATING IS ALLOWING FOR THE
ATMOSPHERE TO DESTABILIZE AND WITH PIEDMONT TROUGH IN PLACE WE
SHOULD START TO SEE STORMS FIRE. CONVECTION COULD POSSIBLY PERSIST
INTO THE OVERNIGHT. STORMS WILL MAINLY CAUSE STRONG AND GUSTY
WINDS...WITH PERIODS OF LOWERED VSBYS WITHIN HEAVIEST RAINFALL. HAVE
KEPT VCSH/VCTS FOR NOW AND WILL MONITOR EVOLUTION AND UPDATE AS
NEEDED. OTHERWISE...WINDS WILL PICK UP AS PG TIGHTENS DUE TO
APPROACHING FRONT. SOUTHWEST FLOW WILL BACK A BIT TO THE SOUTH AS
SEA BREEZE PUSHES INLAND.

CURRENT MODEL SOUNDINGS DO SHOW SATURATION AROUND DAYBREAK
ASSOCIATED WITH COLD FRONT APPROACHING FROM THE WEST. THUS HAVE
INCLUDED VCSH IN THE MORNING. BEHIND FRONT WINDS WILL BE FAIRLY
LIGHT AND NORTHERLY.

EXTENDED OUTLOOK...SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON
THROUGH THURSDAY. VFR EXPECTED THROUGH THE WEEKEND.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM TUESDAY...WINDS HAVE INCREASED FROM THE SOUTHWEST AT
10 TO 15 KT AND WITH APPROACHING FRONTAL BOUNDARY WINDS WILL
CONTINUE AT 15 TO 20 KNOTS OVERNIGHT. SEAS WILL INCREASE TO 5 FEET AT
20 MILES OUT SO WILL CONTINUE SMALL CRAFT EXERCISE CAUTION.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 230 PM TUESDAY...COLD FRONT WILL APPROACH THE WATERS ON WED
WITH DECENT SOUTHWESTERLY FLOW UP AROUND 15 KTS. THE FLOW WILL
WEAKEN AND VEER AROUND BY LATE DAY AS FRONT TRACKS ACROSS THE
WATERS. SEAS ARE EXPECTED TO DIMINISH WEDNESDAY AND WEDNESDAY NIGHT
IN RESPONSE TO A DIMINISHING WINDS RESULTING FROM A WEAKENING
GRADIENT.  WEAK HIGH PRESSURE WILL RESULT IN VARIABLE WINDS THURSDAY
AND THURSDAY NIGHT AS MESOSCALE PROCESSES DOMINATE.  WIND SPEEDS OF
10 KT OR LESS ARE EXPECTED WITH SEAS OF 3 FT OR LESS.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 1 PM TUESDAY...INCREASING SELY SWELL AROUND BERMUDA HIGH WILL
BUILD TO 3 FT AT 9 SEC THROUGH THE PERIOD. THIS WILL DOMINATE THE
WAVE SPECTRUM BOTH FRI AND SAT AS WEAK PRESSURE GRADIENT CREATES
ONLY LIGHT WINDS. GUIDANCE IS SUGGESTING ONLY A 1 FT WIND WAVE WHICH
WILL CONTRIBUTE ALMOST NOTHING TO SIGNIFICANT WAVE HEIGHT OR
STEEPNESS...SO SEAS WILL BE ENTIRELY SWELL DOMINATED AND AROUND 2
TO 3 FT. ON SUNDAY...WINDS WILL INCREASE AS STRENGTHENING PIEDMONT
TROUGH TIGHTENS THE GRADIENT ENOUGH TO CREATE 10 TO 15 KT SWLY
WINDS. THIS WILL CAUSE A MORE CONFUSED SEA WITH SW WIND WAVES
OVERLYING THE CONTINUING SE SWELL...CREATING 4 FT SEAS ON SUNDAY
ACROSS THE OUTER WATERS...3 FT NEAR SHORE.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...HAWKINS
SHORT TERM...31
LONG TERM...JDW
AVIATION...DRH
Hazardous weather outlook, Jun 28, 10:38 AM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
1038 AM EDT TUE JUN 28 2011

NCZ105-106-291000-
INLAND PENDER-COASTAL PENDER-
1038 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE AIR QUALITY WILL BE UNHEALTHY DUE TO THE FIRE IN THE HOLLY
SHELTER GAME LAND.

SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON...MAINLY INLAND FROM THE COAST. THUNDERSTORMS
MAY PERSIST OR RETURN AFTER DARK. WHERE THUNDERSTORMS REPEATEDLY
MOVE OVER THE SAME GENERAL AREA...THERE IS A HIGH POTENTIAL FOR
LOCALIZED FLOODING. STRONG GUSTY WINDS AND FREQUENT LIGHTING WILL
ACCOMPANY THE STRONGEST THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS
MAY BRIEFLY PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL.

ACROSS INLAND PORTIONS OF THE COUNTY...HEAT INDICES WILL BE NEAR
OR JUST OVER 100 DEGREES FOR A FEW HOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-107-109-SCZ039-053-055-291000-
COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-WILLIAMSBURG-
INLAND HORRY-INLAND GEORGETOWN-
1038 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE LIKELY TO PERSIST AFTER
DARK. WHERE THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME GENERAL
AREA...THERE IS A HIGH POTENTIAL FOR LOCALIZED FLOODING. STRONG
GUSTY WINDS AND FREQUENT LIGHTING WILL ACCOMPANY THE STRONGEST
THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS MAY BRIEFLY PRODUCE
DAMAGING WIND GUSTS AND LARGE HAIL.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-SCZ017-023-024-032-033-291000-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
1038 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO PERHAPS NUMEROUS THUNDERSTORMS...SOME WHICH ARE
SEVERE ARE EXPECTED TO DEVELOP THIS AFTERNOON. THUNDERSTORMS ARE
LIKELY TO PERSIST AFTER DARK. WHERE THUNDERSTORMS REPEATEDLY MOVE
OVER THE SAME GENERAL AREA...THERE IS A HIGH POTENTIAL FOR
LOCALIZED FLOODING. DAMAGING WINDS...LARGE HAIL AND FREQUENT
LIGHTING MAY ACCOMPANY THE STRONGEST THUNDERSTORMS.

HEAT INDICES WILL BE NEAR OR JUST OVER 100 DEGREES FOR SEVERAL
HOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-291000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1038 AM EDT TUE JUN 28 2011

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF THE WATERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ108-110-SCZ054-056-291000-
COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
1038 AM EDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS LATER THIS MORNING AND EARLY THIS
AFTERNOON. A SLIGHTLY BETTER CHANCE FOR THUNDERSTORMS LATE
TONIGHT AND EARLY WEDNESDAY MORNING. THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE A PERIOD OF HEAVY RAIN AND GUSTY WINDS.

HEAT INDICES WILL NEAR 100 DEGREES FOR A FEW HOURS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

7

In the hours before

Special weather statement, Jun 28, 4:29 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
429 PM EDT TUE JUN 28 2011

SCZ032-033-039-282115-
MARION-FLORENCE-WILLIAMSBURG-
429 PM EDT TUE JUN 28 2011

...A STRONG THUNDERSTORM SOUTHEAST OF HANNAH...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS...4 MILES SOUTHEAST OF
HANNAH...OR 13 MILES EAST OF LAKE CITY...DRIFTING NORTHEAST AT 5 MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BRITTON NECK...GRESHAM...
HANNAH...JOHNSONVILLE...KINGSBURG AND POSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3410 7942 3380 7925 3374 7953 3390 7963

JDW
Local storm report, Jun 28, 4:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
432 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     4 ESE LAKE CITY         33.85N  79.69W
06/28/2011                   FLORENCE           SC   DEPT OF HIGHWAYS

            TREE DOWN ON MCCUTCHEON ROAD.

&&

EVENT NUMBER ILM1100423

DCH
Special weather statement, Jun 28, 4:53 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT TUE JUN 28 2011

NCZ087-SCZ024-033-282200-
ROBESON-DILLON-MARION-
453 PM EDT TUE JUN 28 2011

AT 453 PM EDT...STRONG THUNDERSTORMS WERE CENTERED OVER
DILLON...MOVING NORTH AT 15 MPH. A SECOND CLUSTER OF STRONG
THUNDERSTORMS WERE OVER MARION...ALSO MOVING NORTH AT 15 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 45 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES POTENTIALLY IN THE PATH OF THESE STORMS INCLUDE
DILLON...MARION...ELROD...FLOYDALE...FORK...HAMER...LATTA...LITTLE
ROCK...PURVIS...RAEMON...ROWLAND AND SELLERS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3462 7915 3401 7935 3407 7950 3436 7949
      3467 7944 3473 7938

TRA
Special weather statement, Jun 28, 4:55 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
455 PM EDT TUE JUN 28 2011

SCZ017-282130-
MARLBORO-
455 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS TO AFFECT NORTHERN MARLBORO COUNTY - MAINLY
WEST OF BENNETTSVILLE...

AT 455 PM EDT...A STRONG THUNDERSTORM WAS CENTERED 3 MILES SOUTH OF
CHAVISTOWN...OR 6 MILES WEST OF BENNETTSVILLE...MOVING NORTH AT 25
MPH.

THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 45 MPH AND FREQUENT DANGEROUS LIGHTNING.

COMMUNITIES IN THE PATH OF THESE STORMS INCLUDE THE WESTERN SIDE OF
BENNETTSVILLE...CHAVISTOWN AND WALLACE.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3481 7967 3477 7963 3455 7970 3457 7982
      3460 7981 3462 7978 3464 7980 3467 7985
      3470 7988 3473 7989 3481 7988

TRA
Local storm report, Jun 28, 4:59 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT TUE JUN 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0421 PM     TSTM WND DMG     5 NW JOHNSONVILLE       33.87N  79.50W
06/28/2011                   FLORENCE           SC   DEPT OF HIGHWAYS

            TREE DOWN ACROSS SANDPIT ROAD JUST SOUTH OF US378.

&&

EVENT NUMBER ILM1100424

DCH
Special weather statement, Jun 28, 5:26 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
526 PM EDT TUE JUN 28 2011

NCZ087-SCZ024-282200-
ROBESON-DILLON-
526 PM EDT TUE JUN 28 2011

...STRONG THUNDERSTORMS AFFECTING EASTERN DILLON COUNTY AND MUCH OF
ROBESON COUNTY...

AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM  NEAR
FLOYDALE...TO JUST EAST OF DILLON...TO ROWLAND...PURVIS...
RAEMON...AND TO MAXTON...MOVING NORTH AT 20 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL
HAIL...GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
VERY HEAVY RAINFALL IS ALSO EXPECTED...WITH SOME AREAS PICKING UP
OVER ONE INCH IS LESS THAN 30 MINUTES.

COMMUNITIES POTENTIALLY IN THE PATH OF THESE STORMS INCLUDE RED
SPRINGS...ALMA...BUIE...ELROD...FLOYDALE...HAMER...KEMPER...MAXTON...
PEMBROKE...PURVIS AND RAEMON.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3495 7902 3428 7919 3430 7937 3430 7939
      3473 7938 3477 7934 3482 7936 3484 7936
      3484 7935 3484 7919 3496 7903

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:26 PM EDTSpecial Weather StatementILMRobeson34 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.